Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Irritable cough, wheexing, taking Asthalin, Cetrizine, Zeet expectorant. Do I have to take Sinarest?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2450 Questions
Question
I have irritable cough on and off right from yesterday which is not allowing me to sleep. I also get wheezing sound when I cough .I took asthalin 2 mg 1 tablet,steam,cetrizine 1 tab,zeet expectorant 10 ml .is it fine.in addition do I have to take sinarest or not. I am not asthmatic . I am 43, female and have no other problems ,weighing 69 . Not diabetic and not hypertensive.have gastric irritation when I have pain medicine or antibiotics. On pantodac 20 as and when needed.
Posted Fri, 20 Apr 2012 in Lung and Chest disorders
 
 
Answered by Dr. Robert Galamaga 3 hours later
Hello and thank you for submitting your question.

Your question is a good one and I will work on providing you with some good information regarding your concerns.

It seems from the information you have submitted that you are dealing with a moderate degree of bronchitis.

I know that you are not asthmatic by your medical history but it is possible that you developed a degree of temporary asthma due to the inflammation inside your airways. This is a relatively common thing in a moderate bronchitis.

The medications what you have reported can be helpful but I think you may need something else in addition to what you have reported.

I think at this time you would derive the greatest benefit by using an inhaler. The inhaler I would recommend for you is called albuterol. This is a very commonly prescribed medication for patients were dealing with asthma exacerbation or bad bronchitis. It comes in a small inhaler and you would take two puffs inhaled three or four times daily as needed for a few days.

This medication does a really good job at helping the airways relax. What you're dealing with right now involves spasm of the airways due to the inflammation from the bronchitis. I really think you would get a significant degree of relief after a day or two of using one of these inhalers.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Follow-up: Irritable cough, wheexing, taking Asthalin, Cetrizine, Zeet expectorant. Do I have to take Sinarest? 37 hours later
I also seems to have pain below my right eye on the i think my sinus is also infected when i blow my nose i find XXXXXXX phelgm. Do i have to take antibiotic for the sinus if so what type of antibiotic will be the best chice for the sinus infection?
 
 
Answered by Dr. Robert Galamaga 24 hours later
Hello and thank you for submitting your follow-up question.

It is certainly possible that you may have a mild sinus infection. Your immune system would generally be able to take care of the majority of these types of infections but sometimes if the symptoms persist beyond 10 days or so a physician may recommend an antibiotic.

That is the general practice that I use with my patients. If symptoms are persistent I certainly consider antibiotics. If you have no allergies the general treatment of choice in my practice is to use a penicillin type of antibiotic such as amoxicillin. This is a capsule which patients will take three times per day for 10 days.

It is also important to maintain a healthy lifestyle as well as healthy diet with good fluid intake. I also generally tell patients to limit intake of dairy products and any foods which are high in refined sugars during the time when they are struggling with sinus symptoms. This tends to limit some of the degree of the congestion as well as some of the volume of the secretions.

If your symptoms have the calm this persistent I think it is reasonable to discuss the utility of an antibiotic with your primary care physician.

Thank you again for submitting your question. I hope you have found my responses to be helpful. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor